Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 74, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 14, 2016, 3:04 AM CDT for Jackson County, Wharton County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 3:04 AM CDT (08:04 UTC)
- Expired
- Aug 14, 2016, 5:00 AM CDT
- In force
- 116 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, TX, Wharton County, TX
The radar
The Austin/San Antonio radar (KEWX), 148 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
509
WGUS54 KHGX 140804
FFWHGX
TXC239-481-141000-
/O.NEW.KHGX.FF.W.0074.160814T0804Z-160814T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 AM CDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WHARTON COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 500 AM CDT
* AT 302 AM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING RAINFALL RATES UP TO 3 INCHES PER HOUR AT TIMES. THESE
ARE FALLING OVER LOCATIONS THAT HAVE SEEN 2 TO 5 INCHES OF RAINFALL
OVERNIGHT. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL CAMPO...EDNA...GANADO...MORALES...CORDELE AND LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2924 9669 2920 9629 2890 9639 2894 9680
2896 9681 2897 9681 2902 9683 2906 9694
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 11:47 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 13, 11:47 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1147 PM CDT Sat Aug 13 2016
.AVIATION...
All SETX aviation terminals received measurable rain this
afternoon. The rain moistened soil may contribute to additional
patches of light fog and stratus around daybreak on Sunday
morning.
Scattered showers and thunderstorms will also resume again late
tomorrow morning and continue throughout the afternoon.
winds in the vicinity of thunderstorms have been gusting to 25
knots...however prevailing winds are southwesterly near 10 knots.
&&
PREV DISCUSSION... /ISSUED 1010 PM CDT Sat Aug 13 2016/
DISCUSSION...
The MCS was pushing through the coastal areas at 10 PM. Behind the
leading edge of the system, light to moderate rainfall was
occurring mainly along and south of the Interstate 10 corridor.
The upper low was located over N LA/S AR with some isolated to
scattered showers moving southward across E Texas toward our area.
The latest high resolution models show only isolated to scattered
coverage overnight for most locations. The global models keep
slightly higher chances in place. Given the current coverage
moving toward the forecast area, tweaked the chances for showers
and thunderstorms down a bit for most locations. Still kept in the
chances for locally heavy rainfall as PW/s ranged from 2 to 2.6
inches on the evening soundings. Will also reassess the rainfall
potential for tomorrow later tonight.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 87 74 86 73 / 70 60 40 60 40
Houston (IAH) 78 87 76 87 76 / 70 60 40 60 40
Galveston (GLS) 81 88 80 88 80 / 60 60 40 60 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 AM CDT Sunday FOR
THE FOLLOWING ZONES: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...40
Aviation/Marine...44Hazardous weather outlook, Aug 13, 6:37 AM CDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 637 AM CDT SAT AUG 13 2016 TXZ163-164-176>179-195>200-210>213-226-227-141145- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 637 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON IN ASSOCIATION WITH THE COMBINATION OF DEEP MOISTURE...AN UPPER LEVEL DISTURBANCE AND A FRONTAL BOUNDARY. EXPECT RAINFALL TO CONTINUE OVERNIGHT. STRONGER SLOW MOVING CELLS MAY PRODUCE SEVERAL INCHES OF RAIN IN A SHORT TIME PERIOD WHICH COULD LEAD TO SOME LOCALIZED STREET FLOODING. LOOK FOR PRECIPITATION TO EXPAND IN AREAL COVERAGE AND CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FAIRLY GOOD RAIN CHANCES ARE EXPECTED INTO LATE NEXT WEEK. WITH DEEP MOISTURE LINGERING IN PLACE...LOCALIZED HEAVY RAINFALL AND STREET FLOODING CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. TXZ214-235>238-141145- BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- 637 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY STRONG LONGSHORE AND RIP CURRENTS ARE POSSIBLE AT AREA BEACHES. SWIM NEAR A LIFEGUARD. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE OVERNIGHT IN ASSOCIATION WITH THE COMBINATION OF DEEP MOISTURE AND AN UPPER LEVEL DISTURBANCE. STRONGER SLOW MOVING CELLS MAY PRODUCE SEVERAL INCHES OF RAIN IN A SHORT TIME PERIOD WHICH COULD LEAD TO SOME LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FAIRLY GOOD RAIN CHANCES ARE EXPECTED INTO LATE NEXT WEEK. WITH DEEP MOISTURE LINGERING IN PLACE...LOCALIZED HEAVY RAINFALL AND STREET FLOODING CAN NOT BE RULED OUT. MODERATE TO OCCASIONALLY STRONG LONGSHORE AND RIP CURRENTS ARE POSSIBLE AT AREA BEACHES THIS WEEKEND. SWIM NEAR A LIFEGUARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GMZ330-335-350-355-370-375-141145- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 637 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE ONSHORE WINDS ARE EXPECTED. SMALL CRAFT SHOULD EXERCISE CAUTION. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE. WINDS AND SEAS WILL BE HIGHER IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FAIRLY GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED. WINDS AND SEAS WILL BE HIGHER IN AND NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:04 PM CDT | Special Marine Warning | HGX | 116 min | |
| Aug 13, 7:14 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Aug 13, 7:18 PM CDT | Areal Flood Advisory | HGX | Liberty | 117 min |
| Aug 13, 7:23 PM CDT | Special Weather Statement | HGX | Chambers | 52 min |
| Aug 13, 8:02 PM CDT | Special Marine Warning | HGX | 28 min | |
| Aug 13, 8:30 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| Aug 13, 8:34 PM CDT | Special Weather Statement | HGX | Galveston | 41 min |
| Aug 13, 8:42 PM CDT | Special Marine Warning | HGX | 63 min | |
| Aug 13, 9:08 PM CDT | Special Marine Warning | HGX | 67 min | |
| Aug 13, 9:22 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 53 min |
| Aug 13, 10:26 PM CDT | Special Marine Warning | HGX | 34 min | |
| Aug 14, 12:36 AM CDT | Areal Flood Advisory | HGX | Matagorda, Wharton | 114 min |
| Aug 14, 1:34 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Wharton | 116 min |
| Aug 14, 4:53 AM CDT | Areal Flood Advisory | HGX | Harris | 112 min |
| Aug 14, 4:56 AM CDT | Flash Flood Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 2 hr |
| Aug 14, 5:05 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Burleson, Chambers, Colorado, Fort Bend and 13 more | 4 days |
| Aug 14, 5:12 AM CDT | Flash Flood Warning | HGX | Harris | 4 hr |
| Aug 14, 5:26 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 2 hr |
| Aug 14, 6:42 AM CDT | Areal Flood Advisory | HGX | Polk | 2 hr |
| Aug 14, 7:26 AM CDT | River Flood Warning | HGX | Harris | 47 min |
| Aug 14, 9:30 AM CDT | Areal Flood Advisory | HGX | Polk, Trinity | 3 hr |
| Aug 14, 3:25 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 65 min |
| Aug 14, 5:33 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 117 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.